Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 110, NWS Jackson, MS

March 13, 2016Morehouse Parish, Louisiana; Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Mar 13, 2016, 8:27 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2016, 8:27 PM CDT (01:27 UTC)
Expired
Mar 13, 2016, 9:45 PM CDT
In force
78 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Ashley County, AR, Morehouse Parish, LA

The radar

The Shreveport radar (KSHV), 185 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 8:45 PM CDTHAIL 16 S Crossett, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 7:11 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

049 
WUUS54 KJAN 140127
SVRJAN
ARC003-LAC067-140245-
/O.NEW.KJAN.SV.W.0110.160314T0127Z-160314T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT SUN MAR 13 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
  NORTHWESTERN MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 945 PM CDT

* AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUTTIG...
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CROSSETT AND WEST CROSSETT AROUND 845 PM CDT.
  NORTH CROSSETT AROUND 850 PM CDT.
  BERLIN AROUND 900 PM CDT.
  HAMBURG AROUND 905 PM CDT.
  PORTLAND AROUND 925 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA.

LAT...LON 3316 9211 3329 9146 3300 9146 3287 9208
      3293 9207 3297 9208 3301 9207 3303 9209
      3303 9211 3307 9211 3307 9213 3310 9214
TIME...MOT...LOC 0126Z 242DEG 37KT 3301 9216 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

22
4 follow-up statements
688 
WWUS54 KJAN 140135
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT SUN MAR 13 2016

ARC003-LAC067-140245-
/O.CON.KJAN.SV.W.0110.000000T0000Z-160314T0245Z/
ASHLEY AR-MOREHOUSE LA-
835 PM CDT SUN MAR 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE
PARISHES...

AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUTTIG...
MOVING NORTHEAST AT 35 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WEST CROSSETT AROUND 845 PM CDT.
  CROSSETT AROUND 850 PM CDT.
  NORTH CROSSETT AROUND 855 PM CDT.
  BERLIN AROUND 905 PM CDT.
  HAMBURG AROUND 910 PM CDT.
  PARKDALE AROUND 925 PM CDT.
  PORTLAND AROUND 935 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA.

LAT...LON 3316 9211 3329 9146 3300 9146 3287 9208
      3293 9207 3297 9208 3301 9207 3303 9209
      3303 9211 3307 9211 3307 9213 3310 9214
TIME...MOT...LOC 0135Z 245DEG 32KT 3302 9209 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

22
522 
WWUS54 KJAN 140203
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT SUN MAR 13 2016

ARC003-LAC067-140245-
/O.CON.KJAN.SV.W.0110.000000T0000Z-160314T0245Z/
ASHLEY AR-MOREHOUSE LA-
903 PM CDT SUN MAR 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE
PARISHES...

AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEEKMAN...OR 9
MILES SOUTHEAST OF CROSSETT...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE
PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS AND NORTHEASTERN LOUISIANA.

LAT...LON 3316 9211 3329 9146 3300 9146 3287 9208
      3293 9207 3297 9208 3301 9207 3303 9209
      3303 9211 3307 9211 3307 9213 3310 9214
TIME...MOT...LOC 0203Z 263DEG 20KT 3302 9187 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

22
475 
WWUS54 KJAN 140225
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT SUN MAR 13 2016

LAC067-140234-
/O.CAN.KJAN.SV.W.0110.000000T0000Z-160314T0245Z/
MOREHOUSE LA-
925 PM CDT SUN MAR 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOREHOUSE PARISH
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS.

LAT...LON 3316 9211 3329 9146 3301 9146 3301 9206
      3303 9209 3303 9211 3307 9211 3307 9213
      3310 9214
TIME...MOT...LOC 0224Z 241DEG 28KT 3310 9166 

$$

ARC003-140245-
/O.CON.KJAN.SV.W.0110.000000T0000Z-160314T0245Z/
ASHLEY AR-
925 PM CDT SUN MAR 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN ASHLEY COUNTY...

AT 924 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMOT...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CROSSETT...HAMBURG...WILMOT...NORTH CROSSETT...WEST CROSSETT...
PORTLAND...PARKDALE AND BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS.

LAT...LON 3316 9211 3329 9146 3301 9146 3301 9206
      3303 9209 3303 9211 3307 9211 3307 9213
      3310 9214
TIME...MOT...LOC 0224Z 241DEG 28KT 3310 9166 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

22
318 
WWUS54 KJAN 140242
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT SUN MAR 13 2016

ARC003-140252-
/O.EXP.KJAN.SV.W.0110.000000T0000Z-160314T0245Z/
ASHLEY AR-
942 PM CDT SUN MAR 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHLEY COUNTY WILL
EXPIRE AT 945 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
ARKANSAS.

LAT...LON 3316 9211 3329 9146 3301 9146 3301 9206
      3303 9209 3303 9211 3307 9211 3307 9213
      3310 9214
TIME...MOT...LOC 0240Z 242DEG 37KT 3310 9166 

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:12 PM CDT, 15 minutes earlier.

Area forecast discussion, Mar 13, 8:12 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CDT SUN MAR 13 2016

.DISCUSSION...TORNADO WATCH 43 HAS BEEN ISSUED (REPLACING WATCH 42)
TO TAKE IN A LARGER CHUNK OF OUR DELTA COUNTIES AND PARISHES.
SCATTERED SUPERCELLS HAVE DEVELOPED OVER MUCH OF ARKANSAS AND FAR
NORTHERN LOUISIANA AND ARE BEGINNING TO REACH THE NW CORNER OF THE
CWA AS A POTENT SHORTWAVE PUSHES EASTWARD. HIGH RES GUIDANCE
MAINTAINS THAT MORE POTENT ACTIVITY WILL BE LIMITED TO THE
DELTA...MAINLY NORTH OF A LINE FROM RAYVILLE LA TO BELZONI TO WINONA.
CONVECTION WILL GRADUALLY LOSE ITS PUNCH OVERNIGHT WITH THE NOCTURNAL
DECREASE IN INSTABILITY. ALREADY MADE SOME QUICK ADJUSTMENTS TO THE
FORECAST TO SHOW THE LATEST THINKING ON TIMING, WITH ADDITIONAL
UPDATES LIKELY TO COME LATER TONIGHT. /DL/

&&

.AVIATION...VFR CONDITIONS PREVAIL ACROSS MOST OF THE AREA THIS
EVENING, BUT CIGS ARE EXPECTED TO DECREASE TO MVFR (AND PERHAPS IFR
AT A FEW TERMINALS) OVERNIGHT AS STRATUS INCREASE AHEAD OF A FAST
MOVING SYSTEM. SCT STRONG/SEVERE TSRA ARE POSSIBLE AT GLH AND GWO
THROUGH AROUND 6Z. 50 KT GUSTS AND GOLFBALL SIZE HAIL ARE POSSIBLE
WITH ANY SEVERE STORM. BRIEF SHRA CANNOT BE RULED OUT AT
GTR/JAN/HKS/MEI OVERNIGHT, BUT PRECIP IS EXPECTED TO BE GONE BY
MONDAY MORNING WITH CONDITIONS IMPROVING TO VFR ACROSS THE AREA
DURING THE DAY. AS THIS SYSTEM MOVES ACROSS THE REGION, WINDS WILL
SHIFT FROM SOUTH THIS EVENING TO WEST ON MONDAY. /DL/

&&

.PREV DISCUSSION... /ISSUED 449 PM CDT SUN MAR 13 2016/

SHORT TERM...TONIGHT THROUGH TUESDAY....MID AFTERNOON WATER VAPOR
IMAGERY/RAP ANALYSIS SHOWED A NEARLY STACKED LOW OVER CENTRAL
OKLAHOMA. THIS LOW PRESSURE SYSTEM WILL MOVE EAST TO SOUTHEAST
MISSOURI AND NORTHWEST TENNESSEE BY SUNRISE MONDAY. THE 12Z SUN JAN
SOUNDING HAD A PWAT LESS THAN ONE INCH AND SURFACE DEW POINTS WERE
RUNNING IN THE MID TO UPPER 50S ACROSS OUR CWA THIS AFTERNOON. AS THE
LOW DRAWS CLOSER TO OUR CWA...WAA IS EXPECTED TO STRENGTHEN OVER OUR
CWA ALONG WITH STEEPING LAPSE RATES AND FAVORABLE SHEER FOR THE
DEVELOPMENT OF STRONG TO SEVERE STORMS OVER THE NORTHWEST PORTIONS OF
OUR CWA. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS OF 60
MPH AND A FEW TORNADOES WILL BE THE MAIN THREATS. A STRONG TORNADO OR
TWO AND LOCALLY HEAVY RAIN IN EXCESS OF AN INCH PER HOUR WILL ALSO BE
POSSIBLE. THE BULK OF THE POTENTIAL WILL BE CONFINED TO NORTH OF A
LINE FROM BASTROP LOUISIANA TO GRENADA MISSISSIPPI AND MAINLY THIS
EVENING. CONSIDERING THE ONGOING FLOODING AND SATURATED SOILS OVER
THE DELTA REGION...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR
EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MOST MISSISSIPPI COUNTIES
THIS EVENING. THIS LOW WILL BE FAST TO EXIT OUR REGION AND THE RAIN
WILL END BEFORE MORNING. MONDAY WILL BE DRY BUT THERE WON'T BE MUCH
OF AN AIRMASS CHANGE IN IT'S WAKE AS RETURN FLOW WITH LOWER 60 DEGREE
DEWPOINTS WILL BE BACK OVER OUR CWA BY AFTERNOON. WARMER THAN NORMAL
TEMPERATURES ARE EXPECTED AS SITES TOP OUT FROM THE UPPER 70S NORTH
TO THE LOWER 80S SOUTH. TUESDAY WILL BE EVEN WARMER. A NORTHERN
STREAM SHORTWAVE WILL SWING RAPIDLY ACROSS THE GREAT LAKES REGION AND
HELP DROP A WEAK COLD FRONT INTO THE NORTHWEST PORTION OF OUR CWA BY
EVENING. WARMING AHEAD OF THIS COLD FRONT MAY RESULT IN NEAR RECORD
HIGHS IN THE MID TO UPPER 80S OVER THE SOUTHERN HALF OF OUR CWA. /22/

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...STRATUS LOOKS TO
DEVELOP ACROSS A LARGE PORTION OF THE REGION AHEAD OF THE COLD FRONT
TUESDAY NIGHT...AS LOWS RANGE FROM THE MID 50S TO LOWER 60S EARLY
WEDNESDAY MORNING.

CHANCES FOR SHOWERS AND STORMS LOOK TO INCREASE EARLY WEDNESDAY AND
REMAIN PRESENT INTO WEDNESDAY NIGHT. THIS WILL BE AS A RESULT OF THE
AFOREMENTIONED COLD FRONT SLOWLY TRYING TO PUSH SOUTHEAST THROUGH
THE CWA. A BETTER CHANCE FOR CONVECTION LOOKS TO EXIST WEDNESDAY
AFTERNOON AND EVENING...AS THE FRONT COMBINES WITH DIURNAL
HEATING...A SUBTLE DISTURBANCE ALOFT MOVING EAST NORTHEAST ACROSS THE
REGION...AND INCREASING JET ENERGY ALOFT. THERE ARE SOME SIGNALS THAT
THERE COULD BE POTENTIAL FOR SOME SEVERE STORMS WEDNESDAY...
PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...THERE
ARE SOME PLACEMENT ISSUES OF WHERE ACROSS THE CWA EXACTLY THE FRONT
WILL BE LOCATED DURING THIS TIME. ALSO...MODEL SOUNDINGS AT THE
MOMENT INDICATE THE PRESENCE OF A CAP OVER THE AREA THAT COULD
CERTAINLY HAVE AN EFFECT ON SUCH STORM DEVELOPMENT. THIS IS STILL
FOUR DAYS OUT...AND ATTENTION WILL BE GIVEN TO SEE HOW THE NEXT FEW
MODEL RUNS TREND BEFORE ADDING ANY MENTION OF SEVERE STORMS TO THE
HWO FOR WEDNESDAY.

DURING THE EXTENDED PORTION OF THE FORECAST...THE FRONT IS PROGGED
TO HANG UP ALONG THE NORTH CENTRAL GULF COAST...WITH HIGH PRESSURE
AT THE SURFACE TRYING TO BUILD INTO AT LEAST THE NORTHERN HALF OF
THE CWA. MODELS INDICATE A TROUGH/UPPER LOW SWINGING EAST TOWARD AND
THROUGH THE CWA OVER THE COURSE OF NEXT WEEKEND. AHEAD OF THIS...A
SERIES OF DISTURBANCES ALOFT WILL RACE EAST NORTHEAST IN THE
VICINITY OF THE FRONT...KEEPING RAIN CHANCES OVER THE FORECAST AREA
THURSDAY THROUGH SATURDAY. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  80  57  87 /  22   3   2   2
MERIDIAN      61  79  52  85 /  17   7   2   2
VICKSBURG     61  80  58  86 /  30   2   2   3
HATTIESBURG   63  83  56  87 /  12   3   2   2
NATCHEZ       62  82  60  85 /  14   2   2   2
GREENVILLE    59  77  59  83 /  78   2   2   4
GREENWOOD     60  77  57  85 /  60   4   2   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR MSZ018-019-034.

LA...NONE.
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR ARZ074-075.

&&

DL/22/19
Hazardous weather outlook, Mar 13, 5:56 AM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
556 AM CDT SUN MAR 13 2016

ARZ074-075-MSZ018-019-034-141100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON-
556 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED SUNDAY MAINLY BETWEEN 5 PM AND 11 PM.
HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS ARE EXPECTED WITH A
FEW TORNADOES POSSIBLE. IN ADDITION...RAINFALL AMOUNTS OF AN INCH
WITH LOCALLY HIGHER AMOUNTS POSSIBLE WILL ONLY AGGRAVATE ONGOING
FLOODING AND RUNOFF ISSUES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ015-016-MSZ029-032-037-043-047-141100-
RICHLAND-MADISON LA-WEBSTER-CHOCTAW-ATTALA-MADISON MS-WARREN-
556 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

A FEW SEVERE STORMS WILL BE POSSIBLE SUNDAY MAINLY BETWEEN 5 PM AND
11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS AND A TORNADO
WILL BE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ007>009-MSZ025>028-035-036-040>042-141100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
556 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED SUNDAY MAINLY BETWEEN 5 PM AND 11 PM.
HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS ARE EXPECTED WITH A
FEW TORNADOES POSSIBLE. IN ADDITION...RAINFALL UP TO AN INCH WITH
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WITH THESE STORMS. THIS
COULD POSE SOME MINOR FLASH FLOODING ISSUES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ023>026-MSZ030-031-033-038-039-044>046-048>066-072>074-141100-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-OKTIBBEHA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
556 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

28

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 13, 8:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
822 PM CDT SUN MAR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             OLD MILO                33.29N 91.89W
03/13/2016  E1.75 INCH       ASHLEY             AR   EMERGENCY MNGR

            LARGE AMOUNTS OF LARGE HAIL OCCURRING

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:53 PM CDTSpecial Weather StatementJANMorehouse52 min
Mar 13, 9:59 PM CDTFlash Flood WarningJANFranklin, Richland9 hr
Mar 13, 10:44 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll33 min
Mar 13, 11:28 PM CDTSevere Thunderstorm WarningJANEast Carroll47 min
Mar 14, 11:38 AM CDTRiver Flood AdvisoryJANMadison, Tensas36 hr
Mar 13, 7:29 PM CDTSevere Thunderstorm WarningJANAshley61 min
Mar 13, 7:54 PM CDTTornado WarningJANAshley66 min
Mar 13, 8:39 PM CDTSevere Thunderstorm WarningJANChicot51 min
Mar 13, 9:01 PM CDTTornado WarningJANChicot27 min
Mar 13, 9:41 PM CDTSpecial Weather StatementJANAshley49 min
Mar 13, 9:49 PM CDTSpecial Weather StatementJANChicot41 min
Mar 13, 10:04 PM CDTSevere Thunderstorm WarningJANChicot56 min
Mar 13, 11:09 PM CDTFlash Flood WarningJANChicot6 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.